Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 45, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Mar 18, 2021, 1:48 AM CDT. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2021, 1:48 AM CDT (06:48 UTC)
- Expired
- Mar 18, 2021, 3:15 AM CDT
- In force
- 87 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 40.0 mph
The radar
The Mobile radar (KMOB), 105 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 6.8 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1681 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 9.7
The text
As transmitted.
975
WHUS54 KMOB 180648
SMWMOB
GMZ633-634-650-655-670-675-180815-
/O.NEW.KMOB.MA.W.0045.210318T0648Z-210318T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
148 AM CDT Thu Mar 18 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Coastal waters from Okaloosa-Walton County Line to Pensacola FL out
20 NM...
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
Pensacola Bay Area including Santa Rosa Sound...
Perdido Bay Area...
Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to
60 NM...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
* Until 315 AM CDT.
* At 148 AM CDT, strong thunderstorms were located along a line
extending from 7 nm west of Escambia Bay Bridge to 6 nm southeast
of Perdido Pass to 38 nm south of Farewell Buoy, moving east at 40
knots.
HAZARD...Wind gusts to 40 knots.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Arnica Bay, Lillian Bridge, Big Lagoon, Pensacola Beach, Pensacola
Pass, Fort Pickens, East Bay, Pensacola Bay Bridge, Garcon Point
Bridge and Pensacola Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 300 AM CDT for southwestern
Alabama. A Tornado Watch also remains in effect until 600 AM CDT for
northwestern Florida...and the adjacent coastal waters.
&&
LAT...LON 3019 8759 3051 8744 3043 8733 3028 8752
3065 8700 3065 8698 3062 8703 3044 8688
3036 8720 3034 8718 3040 8661 3038 8676
3039 8661 2950 8727 2937 8805 2984 8829
TIME...MOT...LOC 0648Z 259DEG 38KT 3052 8729 3018 8748 2949 8804
HAIL...0.00IN
WIND...40KTS
$$1 follow-up statement
385
FZUS74 KMOB 180739
MWSMOB
Marine Weather Statement
National Weather Service Mobile AL
239 AM CDT Thu Mar 18 2021
GMZ633-634-650-655-670-675-180815-
/O.CON.KMOB.MA.W.0045.000000T0000Z-210318T0815Z/
239 AM CDT Thu Mar 18 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 315 AM CDT...
For the following areas...
Coastal waters from Okaloosa-Walton County Line to Pensacola FL out
20 NM...
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
Pensacola Bay Area including Santa Rosa Sound...
Perdido Bay Area...
Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to 60
NM...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
At 237 AM CDT, strong thunderstorms were located along a line
extending from near Escambia Bay Bridge to 8 nm south of Pensacola
Pass to 42 nm southeast of Farewell Buoy, moving east at 20 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
Locations impacted include...
Arnica Bay, Lillian Bridge, Big Lagoon, Pensacola Beach, Pensacola
Pass, Fort Pickens, East Bay, Pensacola Bay Bridge, Garcon Point
Bridge and Pensacola Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 300 AM CDT for southwestern
Alabama. A Tornado Watch also remains in effect until 600 AM CDT for
northwestern Florida...and the adjacent coastal waters.
&&
LAT...LON 3019 8759 3051 8744 3043 8733 3028 8752
3065 8700 3065 8698 3062 8703 3044 8688
3036 8720 3034 8718 3040 8661 3038 8676
3039 8661 2950 8727 2937 8805 2984 8829
TIME...MOT...LOC 0737Z 266DEG 18KT 3059 8719 3019 8725 2948 8774
HAIL...0.00IN
WIND...>34KTS
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Mar 18, 12:17 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Mar 18, 12:17 AM CDT, 1 hour 31 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1217 AM CDT Thu Mar 18 2021
.AVIATION...
06Z issuance...A broken line of showers and thunderstorms moving
across the area is dropping low to mid MVFR level conditions across
the area temporarily to IFR in heavy rain. Conditions will rise
quickly to VFR within several hours after the rain ends as a cold
front moves east across the forecast area. Southerly winds 10 to 15
knots and gusty will precede the line of precipitation, with west,
then northwest winds around 15 knots and gusty following the cold
front's passage during the day. Winds will settle to around 10 knots
after 00Z.
/16
&&
.PREV DISCUSSION... /issued 1031 PM CDT Wed Mar 17 2021/
NEAR TERM /Now Through Friday/...Currently, an upper level low was
moving over the ArkLaTex, with an associated occluding surface low
moving towards the Tennessee River Valley/MidWest. An surface cold
front was moving across the southern Mississippi River. The latest
analysis are showing a band of MUCape of 1000J/kg+ stretching north
over Ms/Al, with a band of effective Bulk shear values of 45-60kts
stretching northeast along I-65, and a 50-60kt 850mb jet stretching
northeast over Al. A line of thunderstorms was stretching northeast
along and west of I-65, with the portion over Clarke to Butler
counties having showed a rapid eastward movement earlier in the
evening starting to disorganize as its associated cold pool
undercuts the lines inflow.
For the rest of tonight, northern areas of the forecast area
stretching from Wayne to Wilcox counties have been removed from the
current Tornado Watches issued earlier. South/east of there, enough
instability/shear is in place to continue the portion of the Tornado
Watch in effect for the forecast area and likely expand to the four
counties currently not under a watch later tonight. The Flash Flood
Watch for Wayne to Wilcox counties will be dropped, with the rain
shield generally east/south of this portion of the area. With strong
onshore flow on the coast, a High Risk of Rip Currents and High Surf
Advisory will continue into Thursday, with the High Surf dropping at
6am/11z as the coming cold front moves generally east of the coastal
portions of the forecast area and the strong onshore flow shifts
offshore.
Any residual rain should move east of the forecast area by
noontime/17z, with a cooler/drier airmass moving over the forecast
area as westerly low level flow shifts to more northwest to north.
Well above seasonal temperatures the last few days will fall to
below seasonal norms. High temperatures today ranging from the mid
60s to low 70s will fall into the around 60 to mid 60s range on
Friday. Low temperatures overnight tonight ranging from the upper
50s west of the Alabama River to low to mid 60s east will drop into
the mid to upper 40s Thursday night.
/16
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late tonight for ALZ265-266.
High Surf Advisory until 6 AM CDT early this morning for ALZ265-
266.
FL...High Rip Current Risk through late tonight for FLZ202-204-206.
High Surf Advisory until 6 AM CDT early this morning for FLZ202-
204-206.
MS...None.
GM...Small Craft Advisory until 6 AM CDT Friday for GMZ633>636.
Small Craft Advisory until 4 AM CDT Saturday for GMZ630>632-650-
655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Mar 17, 10:17 PM CDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Mobile AL
1017 PM CDT Wed Mar 17 2021
ALZ052-053-055-056-059-261-262-MSZ076-079-180415-
Clarke AL-Baldwin Inland AL-Monroe AL-Conecuh AL-Escambia AL-
Washington AL-Mobile Inland AL-Greene MS-George MS-
1017 PM CDT Wed Mar 17 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...MONROE...NORTHERN MOBILE...NORTHWESTERN BALDWIN...
WASHINGTON...CENTRAL CLARKE...NORTHWESTERN ESCAMBIA...SOUTHWESTERN
CONECUH...NORTHEASTERN GEORGE AND SOUTHEASTERN GREENE COUNTIES UNTIL
1115 PM CDT...
At 1016 PM CDT, the strong thunderstorms were located along a line
extending from 6 miles east of Lucedale to Citronelle to 6 miles east
of Tibbie, and moving northeast at 55 mph.
Wind gusts of 45 to 55 mph will be possible with these storms.
Locations impacted include...
Monroeville, Jackson, Citronelle, Frisco City, Chatom, McCullough,
Peterman, Saint Stephens, Wagarville, Leroy, Gulfcrest, Deer Park,
Uriah, Whatley, Tibbie, Calvert, Mount Vernon, Excel, Fruitdale and
Repton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 300 AM CDT for south central
and southwestern Alabama...and southeastern Mississippi.
LAT...LON 3119 8719 3084 8861 3129 8848 3145 8833
3180 8728
TIME...MOT...LOC 0316Z 241DEG 53KT 3094 8848 3110 8821 3133 8814Special weather statement, Mar 17, 11:12 PM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
1112 PM CDT Wed Mar 17 2021
ALZ059-261>266-FLZ201-180500-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Escambia AL-Mobile Inland AL-Mobile Central AL-
Escambia Inland FL-
1112 PM CDT Wed Mar 17 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...MOBILE...CENTRAL BALDWIN...WESTERN ESCAMBIA AND
NORTHWESTERN ESCAMBIA COUNTIES UNTIL MIDNIGHT CDT...
At 1111 PM CDT, the strong thunderstorms were located along a line
extending from 3 miles south of Chunchula to near Mobile Regional
Airport to near Big Point to 8 miles west of Petit Bois Island, and
moving northeast at 70 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Daphne, Tillmans Corner,
Fairhope, Saraland, Bay Minette, Foley, Theodore, Chickasaw, Satsuma,
Spanish Fort, Grand Bay, Robertsdale, Bayou La Batre, Creola, Loxley,
Chunchula and Stockton.
A Tornado Watch remains in effect until 300 AM CDT for south central
and southwestern Alabama. A Tornado Watch also remains in effect
until 600 AM CDT for northwestern Florida.
LAT...LON 3026 8818 3036 8819 3039 8840 3092 8830
3126 8735 3097 8757 3031 8769 3041 8791
3075 8793 3065 8793 3075 8804 3026 8809
3033 8817 3025 8818 3025 8808 3023 8831
TIME...MOT...LOC 0411Z 241DEG 59KT 3088 8821 3072 8828 3056 8846 3021
8865
BlackSpecial weather statement, Mar 18, 12:02 AM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Mobile AL
1202 AM CDT Thu Mar 18 2021
ALZ055-056-180545-
Monroe AL-Conecuh AL-
1202 AM CDT Thu Mar 18 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MONROE AND CENTRAL CONECUH COUNTIES UNTIL 1245 AM CDT...
At 1201 AM CDT, the strong thunderstorm was located 5 miles north of
Uriah, or 6 miles southwest of Frisco City, moving northeast at 35
mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Monroeville, Frisco City, Peterman, Uriah, Excel and Repton.
A Tornado Watch remains in effect until 300 AM CDT for south central
Alabama.
LAT...LON 3171 8706 3166 8696 3152 8694 3126 8745
3126 8748 3125 8751 3125 8753 3137 8764
3172 8717
TIME...MOT...LOC 0501Z 235DEG 31KT 3138 8748
BlackSpecial weather statement, Mar 18, 12:07 AM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Mobile AL
1207 AM CDT Thu Mar 18 2021
ALZ265-180530-
Mobile Coastal AL-
1207 AM CDT Thu Mar 18 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL MOBILE COUNTY UNTIL 1230 AM CDT...
At 1206 AM CDT, the strong thunderstorm was located 9 miles southwest
of Coden, or 11 miles south of Bayou La Batre, moving northeast at 50
mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Dauphin Island.
A Tornado Watch remains in effect until 300 AM CDT for southwestern
Alabama.
LAT...LON 3025 8820 3025 8818 3032 8823 3036 8819
3037 8823 3032 8826 3036 8826 3045 8811
3033 8814 3026 8809 3026 8810 3032 8819
3026 8818 3025 8808 3023 8831 3024 8828
TIME...MOT...LOC 0506Z 242DEG 42KT 3025 8831
BlackSpecial weather statement, Mar 18, 12:38 AM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Mobile AL
1238 AM CDT Thu Mar 18 2021
ALZ055>057-180615-
Monroe AL-Conecuh AL-Butler AL-
1238 AM CDT Thu Mar 18 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BUTLER...NORTHEASTERN MONROE AND NORTH CENTRAL CONECUH COUNTIES UNTIL
115 AM CDT...
At 1238 AM CDT, the strong thunderstorm was located 13 miles west of
Georgiana, or 16 miles north of Evergreen, moving northeast at 55
mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Greenville.
A Tornado Watch remains in effect until 300 AM CDT for south central
Alabama.
LAT...LON 3183 8646 3152 8704 3163 8717 3183 8692
3183 8691 3184 8691 3193 8680 3196 8660
3192 8650
TIME...MOT...LOC 0538Z 233DEG 49KT 3167 8697
BlackSpecial weather statement, Mar 18, 12:59 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service Mobile AL
1259 AM CDT Thu Mar 18 2021
ALZ264-266-FLZ201-202-180645-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Escambia Coastal FL-
1259 AM CDT Thu Mar 18 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN BALDWIN AND SOUTH CENTRAL ESCAMBIA COUNTIES
UNTIL 145 AM CDT...
At 1259 AM CDT, the strong thunderstorms were located along a line
extending from 9 miles south of Point Clear to 4 miles east of Fort
Morgan to 14 miles southeast of Dauphin Island, and moving northeast
at 55 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Foley, Orange Beach, Lillian, Magnolia Springs, Bon Secour,
Summerdale, Perdido Beach and Elberta.
A Tornado Watch remains in effect until 300 AM CDT for southwestern
Alabama. A Tornado Watch also remains in effect until 600 AM CDT for
northwestern Florida.
LAT...LON 3026 8794 3024 8785 3026 8777 3030 8773
3029 8775 3036 8783 3041 8782 3038 8784
3041 8791 3071 8732 3032 8732 3033 8734
3032 8733 3032 8739 3031 8738 3024 8782
3024 8776 3023 8780 3023 8801
TIME...MOT...LOC 0559Z 239DEG 47KT 3034 8793 3023 8795 3007 8801
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 7:10 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 65 min |
| Mar 17, 8:07 PM CDT | Special Weather Statement | MOB | Choctaw, Washington | 53 min |
| Mar 17, 8:31 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Washington, Wilcox | 44 min |
| Mar 17, 9:15 PM CDT | Special Weather Statement | MOB | Butler, Monroe, Wilcox | 45 min |
| Mar 17, 9:27 PM CDT | Special Weather Statement | MOB | Clarke, Monroe, Washington | 48 min |
| Mar 17, 9:55 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 50 min |
| Mar 17, 10:17 PM CDT | Special Weather Statement | MOB | Monroe, Washington | 58 min |
| Mar 17, 10:31 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Mobile, Monroe, Washington | 44 min |
| Mar 17, 11:12 PM CDT | Special Weather Statement | MOB | Baldwin, Mobile | 48 min |
| Mar 17, 11:28 PM CDT | Special Marine Warning | MOB | 92 min | |
| Mar 18, 12:02 AM CDT | Special Weather Statement | MOB | Monroe | 43 min |
| Mar 18, 12:07 AM CDT | Special Weather Statement | MOB | Mobile | 23 min |
| Mar 18, 12:32 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 28 min |
| Mar 18, 12:33 AM CDT | Special Marine Warning | MOB | 87 min | |
| Mar 18, 12:38 AM CDT | Special Weather Statement | MOB | Butler | 37 min |
| Mar 18, 12:57 AM CDT | Special Marine Warning | MOB | 63 min | |
| Mar 18, 3:16 AM CDT | Special Marine Warning | MOB | 89 min | |
| Mar 18, 4:00 AM CDT | Tornado Warning | MOB | Crenshaw | 30 min |
| Mar 18, 4:09 AM CDT | Special Marine Warning | MOB | 51 min | |
| Mar 18, 12:59 AM CDT | Special Weather Statement | MOB | Escambia | 46 min |
| Mar 17, 7:43 PM CDT | Areal Flood Advisory | MOB | George, Greene, Perry, Stone, Wayne | 6 hr |
| Mar 17, 8:22 PM CDT | Severe Thunderstorm Warning | MOB | Perry, Stone | 38 min |
| Mar 17, 8:54 PM CDT | Severe Thunderstorm Warning | MOB | George, Greene, Perry, Stone | 28 min |
| Mar 17, 9:17 PM CDT | Areal Flood Advisory | MOB | Perry, Stone | 3 hr |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.